Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Tallahassee, FL

March 27, 2005Clay County, Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2005, 12:25 PM EST for Clay County, Randolph County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 12:25 PM EST (17:25 UTC)
Expired
Mar 27, 2005, 1:00 PM EST
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Clay County, GA, Randolph County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 10:35 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 271725
SVRTAE
GAC061-243-271800-
/O.NEW.KTAE.SV.W.0080.050327T1725Z-050327T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHWEST GEORGIA
  SOUTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITY OF CUTHBERT

* UNTIL 100 PM EST

* AT 1120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTHWEST OF CUTHBERT...OR ABOUT NEAR FORT GAINES...AND
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF CUTHBERT BY 1250 PM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3164 8476 3164 8481 3161 8483 3157 8481
      3155 8482 3155 8503 3163 8505 3167 8509
      3172 8511 3181 8478

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:15 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 27, 9:15 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST SUN MAR 27 2005

.DISCUSSION...ON GOING SEVERE THREAT ALONG THE WARM FRONT OVER SW-SC
GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH ISOLATED
TORNADO THREAT. TRAINING OF STORMS HAS CAUSED CONCERN FOR LOCALIZED
FLOODING & WILL ISSUED FLOOD WATCH FOR SE AL & MUCH OF SW GA AREA.
12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.46 INCHES...LI OF
-3...CAPE OF 922 J/KG...& A VEERING WIND PROFILE. LOW LEVEL JET AT
2-5K FT SW 30-40 KTS. SURFACE LOW OVER NORTHERN MS WITH TRAILING
COLD FRONT WILL SLOWLY MOVE EAST TODAY & SQUALL-LINE OF STORMS...
SOME SEVERE WITH WIND DAMAGE...LARGE HAIL...& WITH POSSIBLE SPIN-UP
TORNADOES ALONG LEADING EDGE EXPECTED THIS AFTERNOON THROUGH ABOUT
MID-NIGHT. EXPECT CURRENT TORNADO WATCH THROUGH 11 AM EST TO BE
EXTENDED INTO THE AFTERNOON & EVENING. THIS IS A SIGNIFICANT SEVERE
WEATHER THREAT & RESIDENTS SHOULD TAKE APPROPRIATE ACTIONS NOW...
ESPECIALLY THOSE WHO LIVE IN MOBILE HOMES. OTHERWISE...AFTER
MIDNIGHT...THE SEVERE THREAT SHOULD SHIFT EAST TO NE FL. SOME RAIN
OR LIGHTER SHOWERS EXPECTED BEHIND THE FRONT THROUGH MONDAY MORNING.
THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR MONDAY THROUGH
MID-WEEK.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THRU 8 PM CST.
GA...FLOOD WATCH PARTS OF SC & SW...SEE WATCH FOR DETAILS.
FL...NONE.

&&

MCT

&&

.PREV DISCUSSION...
215 AM EST SUN MAR 27 2005

.SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST
ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA.
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH
DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS
HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S.

&&

.SHORT TERM...(TODAY THROUGH MONDAY).
SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES
ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE
THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE
THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW
PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE
REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST
TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS
THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY.
TEMPS WILL REMAIN NEAR CLIMO.

.LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE.
HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN
THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS
& TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT
THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY &
INTO THE WEEKEND.

&&

.MARINE...
WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A
GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY
MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH &
INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN
INCREASING WITH THE NEXT SYSTEM.

&&

.FIRE WEATHER...
POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA
TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO
MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78 57 69 45 / 70 50 10 00
PANAMA CITY  74 56 69 52 / 70 30 05 00
DOTHAN       78 53 66 46 / 80 20 05 00
ALBANY       78 55 65 45 / 80 40 10 00
VALDOSTA     79 57 66 46 / 80 60 10 00
CROSS CITY   80 60 70 47 / 70 50 20 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

BOLINSKI
Hazardous weather outlook, Mar 27, 11:42 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1142 AM EST SUN MAR 27 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND TONIGHT OVER THE
ENTIRE AREA. ALSO AREAS OF HEAVY RAIN LEADING TO LOCALIZED FLOODING
WILL BE POSSIBLE. A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION
TODAY AND WILL BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLE TORNADOES. HEAVY RAIN WILL BE POSSIBLE AND
LOCALIZED FLOODING ALSO WILL BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND
DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE
UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE
REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL
RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF
THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES.

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT
RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER
ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE
SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

In the hours before

Special weather statement, Mar 27, 10:28 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1028 AM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500
PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:34 PM ESTSevere Thunderstorm WarningTAEEarly, Seminole26 min
Mar 26, 8:45 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole30 min
Mar 26, 9:13 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady47 min
Mar 26, 10:07 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Mitchell, Thomas38 min
Mar 26, 10:38 PM ESTTornado WarningTAERandolph277 days
Mar 26, 10:43 PM ESTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Lowndes, Thomas47 min
Mar 26, 11:50 PM ESTSevere Thunderstorm WarningTAELanier, Lowndes25 min
Mar 26, 11:56 PM ESTTornado WarningTAELanier, Lowndes, Seminole277 days
Mar 27, 3:34 AM ESTSevere Thunderstorm WarningTAEQuitman41 min
Mar 27, 5:19 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph41 min
Mar 27, 5:53 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph, Terrell52 min
Mar 27, 8:43 AM ESTTornado WarningTAEBen Hill, Quitman276 days
Mar 27, 11:08 AM ESTFlash Flood WarningTAELee4 hr
Mar 27, 11:09 AM ESTTornado WarningTAEWorth276 days
Mar 27, 11:20 AM ESTSpecial Marine WarningTAE115 min
Mar 27, 11:25 AM ESTFlash Flood WarningTAEClay, Quitman, Randolph3 hr
Mar 27, 1:13 PM ESTSpecial Marine WarningTAE2 hr
Mar 27, 3:09 PM ESTSpecial Marine WarningTAE96 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.